Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Supplements to help testosterone level??
Sep 12, 2000

Dear Dr. Dieterich:

I am a 36 year old male and was diagnosed HIV positive almost two years ago. I take Combivir and Viramune and have been undetectable since about 8 weeks on the meds. Consequently, I am hesitant to change drugs. However, my testosterone level is in the low 300's after being on a 2.5 mg patch for over 6 months. I am now on a 5 mg patch but want to know if there are any supplements (non-prescription) which would stimulate production of testosterone. For my age, I think my testosterone level is way too low. I exercise regularly but feel pretty run down most of the time. I don't want to try injections yet due to the peaks and valleys as well as the possibility my body would stop producing testosterone in the presence of the injections. Thank you for your help.

Keith

Response from Dr. Dieterich

Dear Keith,

Your testosterone is not low because of the drugs but because of HIV attacking your testes. Even if you are optimally treated, this still happens. I agree with you that testosterone in the 300's is too low for a 36 year old. You may want to try the gel form of testosterone, it was just approved this summer and gets good grades from my patients. It seems as effective as injection without the injection part. There does not seem to be any over the counter remedy for this problem. DTD


Previous
headaches and nausea.......HELP!
Next
fat malabsorption

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement